Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 23, 2011, 1:22 PM CDT for Crittenden County, Union County, Webster County, Kentucky; Gallatin County, Hardin County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 1:22 PM CDT (18:22 UTC)
- Expired
- Mar 23, 2011, 1:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, Hardin County, IL, Crittenden County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:52 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 23, 12:52 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1252 PM CDT WED MAR 23 2011
.DISCUSSION...
COLD FRONT BEARING DOWN ON PAH FA...TRACKER HAS IT MOVING SEWARD
AT A 40 MPH CLIP. THIS WOULD PUT IT THRU THE FA BY ABOUT 21Z
PROVIDED IT DOESNT SLOW DOWN...WHICH IT MAY A LITTLE DEPENDING ON
CONVECTIVE INITIATION. MODELS SHOW GOOD ASCENT WITH 850-700 AND
700-500 MB LAPSE RATES RUNNING AOA 7-8C/KM...MU CAPES PARTICULARLY
ALONG OUR SRN/ERN FRINGE AHEAD OF ENCROACHING BOUNDARY SUPPORT
UPWARD VERTICAL MOTION OF PARCELS WITHIN AXIS OF M50S-NR60F TDS.
OVERTOP INCOMING JET MEANS ENHANCED UPDRAFT POTENTIAL AND WITH
COLDER AIR ALOFT SHOULD TRANSLATE TO DAMAGING WIND/LARGE HAIL
POTENTIAL ALONG WITH THE SHEAR SPELLING RECENTLY ISSUED TOR WATCH
FAR EAST THRU 8 PM. HOWEVER OUR WINDOW IN ACTUALITY LOOKS TO BE
MUCH BRIEFER GIVEN WE ARE ON THE WRN EXTENT OF THE WATCH...MAY SEE
THREAT END BY/SHORTLY AFTER THE FROPA. ALSO WRN FRINGE OF WATCH
WAS NOTED TO BE LOWER CONFIDENCE DEPENDING ON ACTUAL CONVECTIVE
INITIATION...COULD TRAIL INTO OUR WRN COUNTIES OR STAY JUST
EAST...IT'S MARGINAL BUT IT IS A WATCH. NOTE AOB 40F DEW POINTS
ALREADY INVADING OUR NRN/WRN FRINGE FA...THIS DRY AIR INVASION
BEHIND FROPA WILL SPELL VERY BRIEF WINDOW INDEED.
FIRE DANGER REMAINS HIGH-ELEVATED THIS PM WITH GUSTY WINDS AND
DRYING HUMIDITYS...SEE RED FLAG WRN SEMO/OZARKS.
AFTER IMMEDIATE NEAR TERM THIS PM/EARLY EVENING...MUCH COOLER POST
FRONTAL AIR WILL MEAN MORE SEASONAL LATE MARCH TEMPS FOR THE
ENSUING DAYS. ZONAL FLOW WILL RETURN POPS AGAIN FRI NIGHT-SAT NIGHT
TIME FRAME. ALL MODELS TRACK LOW TO OUR SOUTH THOUGH SRN PTNS
ELEVATED INSTABILITY PARAMETERS SUPPORT SOME ISOLD MENTION OF
THUNDER. THIS WAS REFLECTED WELL IN INHERITED PACKAGE AND WE KEPT
IT LARGELY INTACT WITH SOME MINOR ADJUSTMENTS PER THE 12Z MODEL
TIMING.
ANOTHER PERTURBATION IN ZONAL FLOW PATTERN EARLY NEXT WEEK COULD
SEE SOME POP/COVERAGE BUT WILL NOT MENTION THUNDER GIVEN LITTLE
SURFACE REFLECTION/CONVERGENCE...IE MAINLY AN UPPER WAVE/BUMP IN
THE FLOW.
&&
.AVIATION...
ISOLATED SHRA/TSRA POSSIBLE MAINLY AT KEVV AND KOWB THROUGH 00Z
AS A COLD FRONT MOVES ACROSS THE REGION. GUSTY SOUTHWEST WINDS
WILL TURN WEST TO NORTHWEST BY 00Z AND REMAIN GUSTY. SKIES WILL BE
CLEAR THIS EVENING BEHIND THE FRONT...BUT A SECONDARY COLD FRONT
WILL BRING MVFR CIGS SOUTHEAST INTO THE AREA AFTER 08Z. ONLY VSBY
RESTRICTIONS WILL BE IN ANY SHRA/TSRA. &&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CARTER-OREGON-RIPLEY-SHANNON-STODDARD-WAYNE MO.
IL...NONE.
IN...NONE.
&&Hazardous weather outlook, Mar 23, 12:18 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1218 PM CDT WED MAR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1218 PM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 800 PM FOR THE FAR EASTERN REACHES OF THE QUAD STATE REGION. REFER TO THE WATCH FOR DETAILS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE OZARKS OF SOUTHEAST MISSOURI...INCLUDING PORTIONS OF THE MARK TWAIN FOREST. FIRE DANGER IS HEIGHTENED DUE TO GUSTY WINDS ANTICIPATED ALONG WITH HUMIDITY FALLING TO AROUND 30 PERCENT. REFER TO THE RED FLAG WARNING FOR DETAILS. RIVER FLOODING CONTINUES ON SEVERAL AREA RIVERS...INCLUDING THE OHIO...WABASH...LITTLE WABASH...GREEN...AND PARTS OF THE MISSISSIPPI RIVER. RIVER LEVELS ARE RECEDING. REFER TO FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION FRIDAY NIGHT INTO SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION THIS AFTERNOON IS REQUESTED FOR THE TORNADO WATCH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 18 min |
| Mar 23, 2:26 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, McLean, Union, Webster | 3 hr |
| Mar 23, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 26 min |
| Mar 23, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon | 24 min |
| Mar 23, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 24 min |
| Mar 23, 7:04 AM CDT | Red Flag Warning | PAH | Bollinger, Butler, Carter, Oregon, Ripley, Shannon and 2 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.